MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2017.If explanted, give date: not applicable, as the lens remains implanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zxt225 18.5 diopter intraocular lens (iol) was implanted in the patient's right eye (od) on (b)(6) 2017.The patient noted being told that she would not have to wear glasses for distance or near if these intraocular lenses were implanted.However, at a post-op check the patient was told that glasses would be needed for both close and far, especially at night due to starbursts around all lights that makes driving difficult.The patient is again wearing bi-focals.The patient also complained of blurry vision, up close and far away, including halos which are worse when it's raining.An example given was the computer screen wasn't clear and signs appeared blurry.The patient was prescribed bifocal glasses, but has not filled the prescription yet, which were sphere -0.75 add 2.25.Reportedly, the patient had a follow up visit with the doctor on (b)(6) 2018.No additional information was provided.The patient had bilateral lenses implanted.This report will capture the lens implanted in the patient's right eye.A separate report will be filed for the left eye.
 
Additional Manufacturer Narrative
Device evaluation: the product testing was not performed as the complaint device was not returned for analysis; the intraocular lens remains implanted.The reported complaint cannot be verified.Manufacturing record review: manufacturing records were reviewed and the device was manufactured according to specification.A search on complaints revealed no similar complaints were received for this production order number to date.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7265831
Report Number9614546-2018-00141
Device Sequence Number11218478
Product Code POE
UDI-Device Identifier05050474605763
UDI-Public(01)05050474605763(17)220602
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/02/2022
Device Model NumberZXT225
Device Catalogue NumberZXT225U185
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2018
Supplement Date Received by Manufacturer03/13/2018
Initial Report FDA Received Date02/12/2018
Supplement Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;